Follow
Share

My 90 something Mom has been bummed last 6 months because of her inability to get around and do simple things. She has great numbers heart BP Blood ox is 98%. I went over to her house as I do most days and she was in a great mood smiling laughing together wanted to make app. W/Doctor for injection for bad knee etc. I did her vitals per usual BP 110 over 70 heart rate 63-64 Blood Ox 98%. Later I found out that she had taken a small dose of time released adderal 10mg. I was ready to bring out the crash cart thought this is it then found out she had taken the ER pill earlier by 3 or 4 hours and I figured out that I spent most if not all the day with her the day before when she actually took the small dose adderal and like I said she was smiling laughing great mood and great numbers I know she only had one pill of that but it lasted almost two days with no ill effects. Any thoughts?

This question has been closed for answers. Ask a New Question.
The biggest problem with taking any dextroamphetamine daily for long periods of time is that your brain needs to get off the meds fully to be able to get recuperative sleep. If you don't do this, than any "boost" she gets from the effect of the med may not be worth it if the brain is being injured in the process.

Dextroamphetamine is the base medication of Adderall. It's available as a generic in amounts as small as 5mg. It's a DNRA medication, puts more dopamine in the brain, like a big cup of coffee would do.

I think it's a great idea, personally, if it helps your mom. Did her doctor Rx this for her? I've never heard of seniors being given it but that seems more appropriate than giving to a child whose brain is still growing...

The generic form is not ER. I took it for years in small doses but I haven't taken it in about 5 years now. Read about the bad side effects online and maybe just keep an eye out for any to pop up. Mood swings are probably the most common side effect.
Helpful Answer (3)
Report

Sounds as though Mom did well on her new candy.Talk to her Dr and ask if it would hurt her to have a little more. If Dr will prescribe maybe immediate release low dose would be better than extended release as it will wear off faster if there are any adverse side effects and what other medications she is taking.

Your concern is totally justified but I am in favor of continuing something that raises her mood so much but only the Dr can decide.
Helpful Answer (3)
Report

Well - !

Significant improvements and no observable ill-effects.

It must be incredibly tempting to give it a longer trial!

It sounds pretty unconventional, to put it mildly.

Why not discreetly investigate who prescribed this, and what for (I assume your mother isn't in touch with street traders and didn't just pick this up with her regular order of party poppers); and then, depending on what you find out, discuss options with her doctor.

Meanwhile, at the very, very least, she's had a great day. Worst case scenario you have a small blessing to count. I'm glad she got the respite, if nothing else.
Helpful Answer (2)
Report

Tired, I hope you come back and explain about the Adderall. Did a doctor prescribe it for her?
Helpful Answer (0)
Report

Did she take the pill on purpose? Where did she get it? I'd be concerned with any senior taking medications that the doctor has not prescribed.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.